MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS ALIGNMENT DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH MIS ALIGNMENT DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 279726400
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, intraoperatively it was noticed that the tip of the instrument was bent.As a result no single disposable cement cannula can be used.No allegation against item.Surgery was completed successfully.Another instrument was used to complete the surgery without any patient consequences.Concomitant device reported: cement cannula (part# 279726508, lot# unknown, quantity unknown).This report is for one (1) viper system alignment device.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the receiving inspection (ri) for mis alignment device was conducted identifying that lot number gm4814001 was released in two batches.Batch1: lot qty of (b)(4) units were released on 27 jun 2017 with no discrepancies.Batch2: lot qty of (b)(4) units were released on 27 jun 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the mis alignment device (product code: 279726400, lot #: gm4814001) was received at us customer quality (cq).Upon visual inspection at cq, the distal tip of the device had some scratches and the threads were stripped.No other issues were identified during the visual inspection.Device failure/defect identified? yes.Dimensional inspection: dimensional inspection cannot be performed due to post-manufacturing damage.Documentation/ specification review: the following current and manufactured revisions were reviewed: viper mis alignment device assembly, no design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: the complaint can be confirmed as the mis alignment device (product code: 279726400, lot #: gm4814001).No definitive root cause can be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS ALIGNMENT DEVICE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12549981
Report Number1526439-2021-02087
Device Sequence Number3913322
Product Code LXH
UDI-Device Identifier10705034199481
UDI-Public(01)10705034199481
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279726400
Device Catalogue Number279726400
Device Lot NumberGM4814001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEN MIS CANNULA STRL; MIS ALIGNMENT DEVICE